Mathematical Research Letters

Volume 11 (2004)

Number 4

Pfaffian equations satisfied by differential modular forms

Pages: 453 – 466



Alexandru Buium (University of New Mexico)


The ring of (ordinary) isogeny covariant differential modular forms introduced in \cite{difmod} was shown in \cite{Barcau} to be described by two basic forms introduced in \cite{difmod} and \cite{Barcau} respectively. We prove that these two forms satisfy a simple triangular system of Pfaffian equations (in characteristic zero). The equation giving the form in \cite{Barcau} is “integrable by quadratures” which gives a closed form expression for this form; the equation giving the form in \cite{difmod} is shown not to be “integrable by quadratures”.

Full Text (PDF format)